Alert archive / North Dakota / River Flood Warnings in 2018

River Flood Warning 4, NWS Bismarck, ND

April 19, 2018Williams County, North Dakota

NWS Bismarck, ND issued this river flood warning at Apr 19, 2018, 9:13 AM CDT for Williams County, North Dakota. It took effect at Apr 19, 2018, 9:43 AM CDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Apr 19, 2018, 9:13 AM CDT (14:13 UTC)
In effect from
Apr 19, 2018, 9:43 AM CDT
Expired
Apr 19, 2018, 7:39 PM CDT
In force
10 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
Minor

County Williams County, ND

The radar

The Minot AFB radar (KMBX), 205 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Muddy River near Williston (LMCN8). The gauge peaked at 10.28 ft at Apr 20, 2018, 9:00 AM CDT.

actionminormoderate8101204/1904/2004/21
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06331000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

855 
WGUS43 KBIS 191413
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Bismarck ND
913 AM CDT Thu Apr 19 2018

...The National Weather Service in Bismarck has issued a flood 
warning for the following rivers in North Dakota... 

  Little Muddy River near Williston affecting Williams County
For the Missouri River Basin including Williston...Minor flooding is 
forecast.

. Warmer temperatures over the past few days have resulted in enough 
snow melt to push the Little Muddy into near flood stage. This runoff 
will cause short term flooding along the Little Muddy. 

NDC105-200753-
/O.NEW.KBIS.FL.W.0004.180419T1443Z-180420T0753Z/
/LMCN8.1.SM.180419T1443Z.180419T1800Z.180419T1953Z.NO/
913 AM CDT Thu Apr 19 2018

The National Weather Service in Bismarck has issued a 

* Flood Warning for the Little Muddy River near Williston. 
* At 08AM Thursday the stage was...9.7 feet
* Minor flooding is forecast
* Flood stage is 10.0 feet
* Forecast to rise above flood stage by late this morning and 
  continue to rise to near 10.6 feet by this afternoon.
* Impact...At 12.0 feet...CO-8 by gage road has water on it. CO-7B 
  also floods at this level. The Little Muddy Recreation area near 
  Williston floods.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   Fri    Sat    Sun    Mon    Tue

Missouri River Basin
 Williston    10  9.7 Thu 8 AM    8.1    7.8    7.7    7.4    7.2


LAT...LON 4830 10369 4832 10356 4810 10358
      4811 10361 4827 10362                 



$$

ajs
1 follow-up statement
682 
WGUS83 KBIS 200039
FLSBIS
Flood Statement
National Weather Service Bismarck ND
739 PM CDT Thu Apr 19 2018

...The flood warning is cancelled for the following rivers in North 
Dakota...
 
  Little Muddy River near Williston affecting Williams County
For the Missouri River Basin including Williston no flooding is 
observed or forecast.

.The river level has fallen below flood stage, and is forecast to 
continue to fall. Therefore the flood warning is cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive into areas where water tops the 
roadway. Turn around...Don't drown. Avoid driving on flooded roads.

&&

NDC105-200109-
/O.CAN.KBIS.FL.W.0004.000000T0000Z-180420T0753Z/
/LMCN8.1.SM.180419T1412Z.180419T1630Z.180419T2005Z.NO/
739 PM CDT Thu Apr 19 2018

The Flood Warning is cancelled for
  The Little Muddy River near Williston.
* At  7:15 PM Thursday the stage was 9.2 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at  3:05 PM Thursday.
* Forecast...The river will continue to fall to 7.8 feet by Saturday 
  morning.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   Fri    Sat    Sun    Mon    Tue

Missouri River Basin
 Williston    10  9.2 Thu 7 PM    7.9    7.7    7.5    7.3    7.1

 
LAT...LON 4830 10369 4832 10356 4810 10358
      4811 10361 4827 10362                 



$$

KS/TWH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Apr 19, 7:33 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 19, 7:33 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
733 AM CDT Thu Apr 19 2018

.UPDATE...
Issued at 731 AM CDT Thu Apr 19 2018

Expanded Dense Fog Advisory further east into Burleigh, Sheridan,
Wells, McHenry and Pierce counties as webcams and surface weather
stations are showing visibilities near zero in dense fog.

UPDATE Issued at 646 AM CDT Thu Apr 19 2018

Issued a dense fog advisory for the northwest Quarter of North
Dakota through 11 am CDT.

UPDATE Issued at 532 AM CDT Thu Apr 19 2018

Minor update to expand fog across western and central North Dakota
through the morning hours. Some locations could see visibility
down to 1/4 mile at times.

&&

.SHORT TERM...(Today and tonight)
Issued at 330 AM CDT Thu Apr 19 2018

Widespread fog is the main highlight in the short term.

Light winds combined with a lowering stratus deck is leading to
widespread fog across most of western and portions of central
North Dakota early this morning. Fog will likely continue through
the morning hours.

Temperatures will be similar to yesterday's. Clouds will clear out
and plenty of sun will lead to temperatures in the 40s and 50s
across the area. Remaining snowpack will continue to rapidly melt.

.LONG TERM...(Friday through Wednesday)
Issued at 330 AM CDT Thu Apr 19 2018

A pattern change to warmer temperatures and drier weather will
overtake western and central North Dakota this weekend.

Saturday and Sunday look very nice with temperatures in the 60s
for most locations. There may be some minor fire concerns possible
Sunday/Monday with low humidity and breezy winds around 20 mph.

Compressional warming with the presence of a front nearby Sunday
will likely lead to high temperatures that are noticeably higher
than what a lot of the forecast guidance suggests. Model snow
depth values remain to high compared to observations, which is
keeping the forecast temperatures too low. In addition, bias-
corrected model guidance is too cold as well, since this data is
corrected based off the cold pattern we've been in lately and
doesn't correlate with the warmer pattern change. For this reason
high temperatures were increased over most guidance values.

A potent shortwave will swing through North Dakota from the west
on Monday through Tuesday, leading to chances for rain and
possibly mixed with snow overnight across southern North Dakota.
Conditions look to dry back out for Wednesday as a ridge tries to
build back in.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 618 AM CDT Thu Apr 19 2018

High pressure over the region will maintain light winds through
the 12Z TAF period. Hazards to aviation focus on LIFR conditions
in FOG and low clouds KISN-KMOT-KDIK through 15z, then conditions
improving to VFR thereafter.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 11 AM CDT /10 AM MDT/ this morning for
NDZ001>003-009>013-017>023-032>035.

&&

UPDATE...TK
SHORT TERM...AJ
LONG TERM...AJ
AVIATION...WAA
Hazardous weather outlook, Apr 19, 7:36 AM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
736 AM CDT Thu Apr 19 2018

NDZ001>003-009>013-017>023-032>035-201245-
Divide-Burke-Renville-Williams-Mountrail-Ward-McHenry-Pierce-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Billings-Stark-
Morton-Burleigh-
736 AM CDT Thu Apr 19 2018 /636 AM MDT Thu Apr 19 2018/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.

.DAY ONE...Today and Tonight

Dense Fog Advisory in affect through this morning. See
www.weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ004-005-025-031-036-037-040>048-050-051-201245-
Bottineau-Rolette-Foster-Golden Valley-Kidder-Stutsman-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-
Dickey-
736 AM CDT Thu Apr 19 2018 /636 AM MDT Thu Apr 19 2018/

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, southeast North Dakota,
and southwest North Dakota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TJK

In the hours before

Special weather statement, Apr 19, 5:19 AM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Bismarck ND
519 AM CDT Thu Apr 19 2018

NDZ001>005-009>013-017>023-025-031>036-191330-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite,
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla,
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town,
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby,
Watford City, Killdeer, Halliday, Beulah, Hazen, Center,
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky,
Goodrich, Harvey, Fessenden, Carrington, Beach, Medora,
Dickinson, Mandan, Bismarck, Steele, and Tappen
519 AM CDT Thu Apr 19 2018 /419 AM MDT Thu Apr 19 2018/

...WIDESPREAD FOG THIS MORNING...

Fog will continue to overspread most of western and central North
Dakota this morning. Fog will persist through the morning hours.
Visibility reduced to one mile is expected, with occasional
reductions down to 1/4 mile.

AJ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 6:46 AM CDTDense Fog AdvisoryBISBillings, Bottineau, Burke, Burleigh, Divide, Dunn and 11 more4 hr

Nearby

River Flood Warnings in North Dakota, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.